Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 366, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2005, 5:22 PM CDT for Cotton County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2005, 5:22 PM CDT (22:22 UTC)
- Expired
- Jun 13, 2005, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Cotton County, OK
The radar
The Altus AFB radar (KFDR), 59 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1393 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 132222 SVROUN OKC033-132300- /O.NEW.KOUN.SV.W.0366.050613T2222Z-050613T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 522 PM CDT MON JUN 13 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COTTON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 600 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF HULEN...MOVING EAST AT 25 MPH. * THE A SEVERE THUNDERSTORM WILL GENERALLY REMAIN IN RURAL AREAS OF THE WARNED COUNTY. THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 21 AND 26. HAIL UP TO THE SIZE OF TENNIS BALLS IS LIKELY. EXTREMELY LARGE HAIL IS LIKELY WHICH MAY CAUSE INJURY AND DAMAGE TO PROPERTY. TAKE SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS. LAT...LON 3445 9848 3437 9843 3441 9814 3452 9815 $$ CMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:53 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 13, 2:53 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT MON JUN 13 2005 .DISCUSSION...INITIAL SURFACE BOUNDARY FROM NEAR TUL TO OKC INTO WRN N TX CONTINUES TO MOVE SLOWLY SEWD THIS AFTN WITH STRONGER SURGE OF COOLER AIR LOCATED FROM ERN KS SWWD ACROSS NW OK INTO THE TX PANHANDLE. AMS REMAINS VERY UNSTABLE AHEAD OF THE INIIAL WSHFT ACROSS SERN HALF OF THE FA...ALTHOUGH WEAK LOW LEVEL CONVERGENCE AND FAIRLY STG CAP MAY LIMIT DEVELOPMENT. EXPECT STORMS WILL LIKELY INITIATE TO THE NORTHEAST OF THE FA WHERE CAP IS WEAKER. QUESTION IS HOW FAR SWWD ALONG THE BOUNDARY WILL STORMS DEVELOP. WILL CONTINUE WITH SLIGHT CHC/CHC POPS FOR AREAS OF THE FA ALONG AND AHEAD OF THE BNDRY. IF STORMS CAN INITIATE...PROSPECTS OF SVR WILL BE HIGH GIVEN DEGREE OF INSTAB. WILL LINGER SOME POPS IN THE FAR SE FOR TUESDAY AS BNDRY SAGS SWD INTO THAT AREA. MAIN PRECIP THREAT LOOKS TO REMAIN SOUTH OF THE FA TUESDAY INTO WEDNESDAY. CHANCES RETURN WEDNESDAY NIGHT AS LOW LVL FLOW COMES AROUND WITH INCREASING LOW LVL JET AND WNWLY UPR FLOW DEVELOPING. THIS PATTERN CONTINUES THROUGH ABOUT FRIDAY. WILL LEAVE REMAINDER OF THE FCST DRY AS UPR RDG BUILDS NEWD INTO THE CNTRL/NRN PLAINS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 66 88 64 89 / 10 10 10 10 HOBART OK 64 88 64 92 / 10 10 10 10 WICHITA FALLS TX 69 90 67 94 / 10 10 10 10 GAGE OK 57 87 58 91 / 10 10 10 10 PONCA CITY OK 61 87 62 89 / 10 10 10 10 DURANT OK 71 88 68 92 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/02
In the hours before
Local storm report, Jun 13, 4:39 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 1 E BETHEL ACRES 35.31N 97.03W
06/13/2005 1.00 INCH POTTAWATOMIE OK DEPT OF HIGHWAYS
&&
JPIKELocal storm report, Jun 13, 4:44 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL LAWTON 34.60N 98.42W
06/13/2005 1.00 INCH COMANCHE OK PUBLIC
AT I-44 AND LEE BLVD
&&
JPIKELocal storm report, Jun 13, 4:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL 2 W PAYNE 34.90N 97.57W
06/13/2005 0.75 INCH MCCLAIN OK NWS EMPLOYEE
&&
JPIKELocal storm report, Jun 13, 5:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 E PUMPKIN CENTER 34.60N 98.17W
06/13/2005 0.88 INCH COMANCHE OK AMATEUR RADIO
&&
JPIKELocal storm report, Jun 13, 5:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
509 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 N LINDSAY 34.87N 97.61W
06/13/2005 1.75 INCH MCCLAIN OK LAW ENFORCEMENT
&&
JPIKELocal storm report, Jun 13, 5:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL TECUMSEH 35.26N 96.93W
06/13/2005 0.88 INCH POTTAWATOMIE OK EMERGENCY MNGR
&&
JPIKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 47 min |
| Jun 12, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, McClain, Oklahoma | 59 min |
| Jun 12, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 45 min |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 31 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 47 min |
| Jun 12, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 57 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 31 min |
| Jun 13, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| Jun 13, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 43 min |
| Jun 13, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 34 min |
| Jun 13, 4:29 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 46 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Jun 13, 5:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Stephens | 45 min |
| Jun 13, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 47 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 46 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 23 min |
| Jun 13, 5:56 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 49 min |
| Jun 13, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 39 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 49 min |
| Jun 13, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 46 min |
| Jun 13, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Stephens | 45 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| Jun 13, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 45 min |
| Jun 13, 6:54 PM CDT | Tornado Warning | OUN | Carter | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.